MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 29MJ-501
Medical Device Problem Codes Incomplete Coaptation (2507); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 04/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 29mm mitral masters series std valve was selected for implant in the patient.At the time of device preparation, the leaflets were moving normally.After implantation of the valve, the physician closed the incision of heart.The physician found that one leaflet of valve couldn't move during the transesophageal echocardiogram (tee).Then the physician stopped the blood circulation and opened the heart incision again.He found that there was some thrombus in the pivot of valve which affected the function of one leaflet.So the physician explanted the valve, then replaced with a non-abbott device.The procedure time was extended about 45 minutes.The patient was given heparin with activated clotting time (act) of >500 seconds.The procedure was finished successfully without patient consequence.The patient remained stable throughout the procedure and is currently safe and stable.
 
Additional Manufacturer Narrative
Explant due to leaflets not moving normally and thrombus in the pivot of valve affecting functioning of valve was reported.The investigation found dark red biological material consistent with blood was present by one of the pivot guards.No anomalies were found with the valve leaflets, functional testing at the time of manufacturing and upon return to abbott indicated the valve functioned normally.This test ensures proper leaflet coaptation and hemodynamic performance.The free state of the leaflets, without physiological pressure applied, is not indicative of actual leaflet coaptation or valve function.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the reported event could not be conclusively determined.Two videos from field appeared to show one leaflet of the valve did not move while the other moved freely.In addition, one photograph was received which appeared to show an explanted mechanical heart valve.Blood was present on the device.One leaflet was in the open and one was in the closed position.

Brand Name
MASTERS SERIES MECHANICAL HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16954194
Report Number2135147-2023-02184
Device Sequence Number3340077
Product Code LWQ
UDI-Device Identifier05414734006552
UDI-Public05414734006552
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number29MJ-501
Device Catalogue Number29MJ-501
Device Lot NumberC00005717
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/24/2023
Supplement Date Received by Manufacturer06/26/2023
Initial Report FDA Received Date05/18/2023
Supplement Report FDA Received Date07/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown